Posted 11/14/2018 3:33 PM (GMT -6)
Yeah I think UC is a bit more mysterious than it gets credit for, really. It's caused me so many non-gut related issues. The pins/needles feeling in my hands/feet (also a burning sensation too?), lesions on my skin, random itching on my forearms (ONLY), dizziness, joint pain, cottonmouth. I also lost about 50% of my hair because of it...
My saddest issue with Prednisone is this: the hospital kept me on it for too long. It wasn't working and I guess when a patient doesn't respond to it, they need to be tapered off immediately because it can become dangerous. It became dangerous because I have CMV (which none of us knew, yet). It made the CMV come out of hiding, and it began attacking my liver. Around the same time, they tried to administer an emergency infusion of Remicade, which I ended up being allergic too. Double trouble for my liver. The organ damage destroyed me. It caused my feet/legs to swell so bad that they had to keep the compression pump/sleeves on them 24/7, and had to give me a shot in my stomach everyday in fear of blood clots.
Once the swelling came down, my left ankle never returned to normal. It stretched my veins out so bad that there's just permanently too much blood flow to the region. There's also some pretty insane stretch marks there, it looks like my foot was pregnant with twins.
I'll never let anyone put me on Prednisone again. I know Tacrolimus is a pain in the rear because you need weekly blood tests, but I don't care. It saved my life, really, because it allowed me to stay off of Prednisone.